View Full Version : changing benzodiazapines...


netsavy006
07-11-09, 03:36 PM
I'm thinking of telling my pdoc that I'd like to convert over from Valium to Niravam (orally disintegrating alprazolam tablets) because I feel the Valium is in a way "pooping out" on me. I'd like to see if I can have better relief with Niravam. What I'd like to know is how do you convert (safely) over from one benzo to another without having the risks that comes from stopping a benzo.

Let me know what you have experienced when it comes to changing benzo's. Just so you know I've been on Valium for months so going off of it is not going to be simple / or can you just stop one benzo and start another without worry?

Please let me know your experiences.

Thanks.

muldoon
07-19-09, 05:18 AM
Niravam really has no advantage over regular alprazolam besides the quickness of relief from major anxiety or a panic attack.

It is best to gradually introduce one while slowly reducing the other. 1mg of alprazolam is equivalent to 10mg of Valium. Work out a schedule with your doctor because if you suddenly stop one benzo, even if it's for another, you can be at risk for seizures.

Here's a link to a benzo equivalence table:

http://www.benzodocs.com/benzo_equiv.php

BowTech
10-01-09, 04:07 PM
I was on 15 mg's Valium a day for about three months. I then switched to Xanax, and had no withdrawl symptoms. Discuss this with your doctor, as he will be more than willing to answer these questions.

As far as the oral tablets, as was mentioned, they are used for immediate effect. Regular Xanax pills worked for me within twenty minutes, which was quick enough for me.

jayblaze2
10-10-09, 01:16 AM
Just pay attention to the benzo halflife.

Scarletta
03-06-10, 09:08 PM
I was once on lorazepam for panic attacks, and eventually was switched to clonazepam. No withdrawal at all. But then clonazepam is supposedly the strongest benzo. After awhile I felt like my tolerance to clonazepam was going down, that it was too strong for me and causing fatigue.

My doc switched me to Xanax (which is much weaker and has a much shorter half-life)- and he did not tell me to taper off clonazepam. Consequently, the abrupt stoppage of the clonazepam caused me to have several panic attacks, even though i was on Xanax right away.

My doctor then told me he thought it was rebound from the clonazepam.

So yes, I think you should taper off Valium slowly, since it is much stronger than Xanax too, - better to be safe than sorry. You can taper off it altogether before starting Xanax, or taper it off while you are starting with Xanax, as long as it is a very small dose of Xanax.

Taking two benzos together at normal dosages is dangerous, could cause too much sedation.